Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 15, 2007, 3:31 AM EDT for 5 counties in Florida. It took effect at May 15, 2007, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2007, 3:31 AM EDT (07:31 UTC)
- In effect from
- May 15, 2007, 2:00 PM EDT
- Expired
- May 15, 2007, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 89 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 150731 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 AM EDT TUE MAY 15 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR INLAND PORTIONS OF THE EASTERN BIG BEND OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...WINDS WILL REMAIN FROM THE EAST TODAY AS HIGH PRESSURE REMAINS IN PLACE OVER THE WESTERN ATLANTIC. WINDS WILL DIMINISH ON WEDNESDAY AS THE HIGH WEAKENS AHEAD OF THE NEXT COLD FRONT APPROACHING FROM THE LOWER MISSISSIPPI VALLEY. A SHOWER OR THUNDERSTORM IS POSSIBLE WITH THIS FEATURE ON THURSDAY BEFORE STRONG HIGH PRESSURE AND A VERY DRY AIR MASS OVERSPREADS FOR LATE FRIDAY INTO THE UPCOMING WEEKEND. FLZ018-019-028-029-034-160000- /O.NEW.KTAE.FW.W.0079.070515T1800Z-070516T0000Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 331 AM EDT TUE MAY 15 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. HUMIDITIES WILL DROP BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 2:27 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 15, 2:27 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 AM EDT TUE MAY 15 2007
.SYNOPSIS...WITH INCREASING WINDS MUCH OF THE SMOKE DISPERSED TODAY
AROUND NOON...UNTIL AROUND 9 TONIGHT WHEN WINDS DROPPED
OFF...ALLOWING MORE OF THE SMOKE THAT MOVED WESTWARD TO FILTER IN
AND SETTLE TO THE SURFACE. STRATUS CLOUDS MOVED WESTWARD AND
DISSIPATED EARLY IN THE DAY...GIVING WAY TO A FEW CUMULUS CLOUDS.
15/00Z 500 MB ANALYSIS SHOWED CENTER OF RIDGE STATIONED JUST TO THE
WEST OF TALLAHASSEE WITH AREAS WEST OF THAT SEEING SOME CONVECTIVE
ACTIVITY. THE FRONTAL BOUNDARY CURRENTLY PRODUCING COPIOUS SHOWERS
AND THUNDERSTORMS OVER THE CENTRAL PLAINS IS EXPECTED TO AFFECT OUR
REGION LATE WEDNESDAY AND INTO THURSDAY.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY).
SURFACE RIDGE CENTERED EAST OF THE REGION WILL CONTINUE TO KEEP AN
EASTERLY FLOW OVER MUCH OF THE REGION. THIS WILL ONCE AGAIN BRING
MORE SMOKE OVER THE REGION. THE ONLY GOOD NEWS IS THAT THE PRESSURE
GRADIENT WILL RELAX IN THE AFTERNOON MEANING LIGHTER WINDS...WHICH
WILL HELP IN BATTLING THE FIRES.
TODAY...GENERALLY EXPECTING A MOSTLY SUNNY TO PARTLY CLOUDY DAY
ACROSS THE REGION. AFTERNOON CU ARE EXPECTED TO DEVELOP WITH THE SEA
BREEZE THAT SHOULD GET GOING. TEMPERATURES ARE THE MAIN CONCERN HERE
WITH THE MAV ONCE AGAIN BEING THE WARMEST OF THE GUIDANCE.
TEMPERATURE FORECAST FROM 24 HOURS AGO WAS A LITTLE ON THE COOL SIDE
SO DECIDED TO GO A DEGREE OR TWO ABOVE THE WARMEST GUIDANCE.
ADDITIONALLY...BASED ON PERSISTENCE FROM TODAY...DECIDED TO UNDERCUT
THE DEWPOINT GRIDS IN THE MAV/MET A COUPLE OF DEGREES. THIS WILL
HAVE FIRE WEATHER IMPACTS TO BE DESCRIBED BELOW.
TONIGHT...WITH THE SURFACE RIDGE WELL TO THE EAST OF THE REGION THE
LOW LEVEL FLOW WILL PICK UP A SOUTHERLY COMPONENT AND BRING IN MORE
LOW LEVEL MOISTURE. THIS MAY HAVE AN IMPACT ON MIN TEMPERATURES AND
HAVE GENERALLY STAYED AT...OR A DEGREE OR TWO ABOVE THE MAV
GUIDANCE. THIS ALSO INCLUDES A PERSISTENCE APPROACH BASED ON WHAT WE
HAVE BEEN SEEING THE LAST COUPLE OF DAYS. ANY SMOKE THAT DISPERSES
WESTWARD SHOULD ALSO SETTLE TOWARD THE SURFACE IN THE EVENING AND
REDUCE VISIBILITIES TO THE 1 TO 3 MILE RANGE.
WEDNESDAY...COLD FRONT THAT CURRENTLY IS LOCATED OVER THE PLAINS
WILL MOVE TOWARD THE REGION WEDNESDAY. THERE IS SOME DISAGREEMENT
BETWEEN THE NAM AND GFS WITH HOW MUCH MOISTURE AND LIFT THIS
BOUNDARY WILL HAVE TO WORK WITH. GIVEN THE TIME OF YEAR...IM MORE
INCLINED TO BELIEVE THE GFS DEPICTION. WILL KEEP POPS IN THE LOW
CHANCE RANGE AND GO FOR THUNDERSTORMS HERE WITH TEMPS IN THE MID TO
UPPER 80S. WILL KEEP TEMPS COOLER WEST DUE TO MORE CLOUD COVER.
WEDNESDAY NIGHT...WITH THE FRONT PROGRESSING INTO THE WESTERN
CWA...WILL KEEP SLIGHT CHANCE POPS OVERNIGHT AS I CANT RULE OUT A
STRAY SHOWER OR TWO. WILL KEEP MIN TEMPS ON THE WARM SIDE OF
GUIDANCE HERE DUE TO THE LIGHT SOUTHERLY FLOW.
THURSDAY...THE NAM IS ABOUT 6 HOURS SLOWER THAN THE GFS BOTH AT THE
SURFACE AND ALOFT. THE GFS UPPER TROF SEEMS TO BE DEEPER AND
INVOLVED IN A MORE PROGRESSIVE PATTERN...SO I DISCOUNTED THE NAM
SOLUTION HERE. THE MET POPS LOOK A LITTLE TOO WET...SO DID A
WEIGHTED BLEND BETWEEN THE MAV/MET. THIS GIVES 30 POPS IN THE EAST
WITH 20 POPS ELSEWHERE. BREEZY NORTHWEST WINDS BRING IN PLENTY OF
DRIER AIR OVER THE WEST BY MID AFTERNOON...SO REMOVED POPS THERE.
THE COMBINATION OF A NEARBY FRONTAL BOUNDARY AND ANY AFTERNOON
HEATING COULD SPARK SHOWERS AND THUNDERSTORMS IN THE EAST...SO WILL
LEAVE A 30 POP...GENERALLY ALONG AND EAST OF THE I-75 CORRIDOR.
.LONG TERM...(FRIDAY THROUGH MONDAY).
HIGH PRESSURE BUILDS IN OVER THE REGION ON FRIDAY WITH PLENTY OF DRY
AIR IN PLACE. THIS WILL YIELD TEMPERATURES THROUGH THE WEEKEND BELOW
CLIMATOLOGY WITH THE POTENTIAL ON SUNDAY MORNING WHEN THE RIDGE IS
DIRECTLY OVERHEAD FOR TEMPS TO DROP IN THE UPPER 40S TO NEAR 50. BY
MONDAY...THE RIDGE BEGINS TO MOVE EAST BRINGING A LITTLE MORE
MOISTURE TO THE REGION...BUT NO FORCING MECHANISM EXISTS FOR PRECIP
SO WILL KEEP THE EXTENDED FORECAST DRY THROUGH THE FIRST PART OF THE
UPCOMING WORK WEEK.
&&
.AVIATION...
GENERAL EASTERLY FLOW WILL CONTINUE TODAY BUT SHOULD BE WEAKER THAN
ON MONDAY. THIS WILL CONTINUE TO PUSH SMOKE ACROSS THE SOUTHERN HALF
OF THE CWA. BOUNDARY LAYER FLOW EXPECTED TO START OUT STRAIGHT
EASTERLY THIS MORNING BEFORE BECOMING MORE EAST SOUTHEAST AS THE DAY
WEARS ON. THIS...ALONG WITH A SEABREEZE...MAY HELP TO CLEAR THINGS
OUT SOME AT PFN BY THIS AFTERNOON. BY THE SAME TOKEN...CONDITIONS
MAY DETERIORATE THROUGH THE AFTERNOON FARTHER NORTH AT ABY. VLD
LIKELY TO REMAIN SOCKED IN FOR MUCH OF THE DAY ONCE AGAIN.
OTHERWISE...VFR CEILINGS TO DOMINATE AT ALL BUT VLD TODAY. VLD WILL
HAVE SOME LOWER CIGS EARLY ON FROM THE EASTERLY FLOW REGIME.
&&
.MARINE...
BASED ON CURRENT OBSERVATIONS...HAVE DECIDED TO LOWER THE SMALL
CRAFT ADVISORY FOR THE COASTAL WATERS. WINDS ARE STILL BELOW
15KTS...BUT THEY SHOULD COME UP A LITTLE SO WILL REPLACE THE
ADVISORY WITH AN EXERCISE CAUTION HEADLINE. WINDS AND SEAS WILL
GRADUALLY DIMINISH THROUGH THE DAY AND REMAIN LOW UNTIL THE COLD
FRONT MOVES THROUGH THE WATERS ON THURSDAY. WE WILL EASILY REACH
EXERCISE CAUTION CRITERIA BEHIND THIS FRONT AND THE POTENTIAL EXISTS
FOR A PERIOD OF ADVISORY CRITERIA AS WELL. HIGH PRESSURE WILL BUILD
OVER THE WATERS ON SATURDAY CAUSING A CONSIDERABLE DROP IN WINDS AND
SEAS.
&&
.FIRE WEATHER...UNDERCUT DEWPOINTS A FEW DEGREES TODAY BASED ON HOW
MUCH DRIER WE WERE COMPARED TO GUIDANCE YESTERDAY. BECAUSE OF
THIS...WE HAVE ISSUED A RED FLAG WARNING FOR INLAND AREAS OF THE
EASTERN FLORIDA BIG BEND (JEFFERSON COUNTY EASTWARD TO THE
SUWANNEE). THE DRY AIRMASS REMAINS IN PLACE FOR ONE MORE DAY ON
WEDNESDAY WITH RELATIVE HUMIDITY VALUES IN THE SAME AREAS CLOSE TO
RED FLAG CRITERIA. NO FIRE WEATHER CONCERNS UNTIL FRIDAY WHEN DRIER
AIR BUILDS IN AND POSSIBLY CREATES A LONG PERIOD OF RED FLAG
CONDITIONS THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 88 65 88 65 86 / 0 10 20 20 20
PANAMA CITY 86 68 83 67 84 / 05 10 30 20 10
DOTHAN 88 65 84 63 81 / 0 10 30 20 10
ALBANY 88 63 87 64 82 / 0 05 30 20 20
VALDOSTA 86 61 89 63 85 / 0 05 20 20 30
CROSS CITY 88 63 88 64 87 / 10 10 20 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR THE FOLLOWING ZONES: DIXIE...JEFFERSON...
LAFAYETTE...MADISON...TAYLOR.
GM...NONE.
&&
AVIATION...CAMP
REST OF DISCUSSION...GODSEY/RUBIOHazardous weather outlook, May 14, 6:00 AM EDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT MON MAY 14 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-151000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 600 AM EDT MON MAY 14 2007 /500 AM CDT MON MAY 14 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA...THE EASTERN FLORIDA PANHANDLE...FLORIDA BIG BEND AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG EASTERLY WINDS BEHIND A COLD FRONT WILL SEND SMOKE FROM FIRES IN NORTHEAST FLORIDA AND SOUTH CENTRAL GEORGIA ACROSS THE REGION TODAY. VISIBILITIES WILL BE REDUCED BELOW 3 MILES AT TIMES...WITH LOCALIZED AREAS...GENERALLY EAST OF A THOMASVILLE TO TALLAHASSEE LINE...SEEING REDUCTIONS TO ONE MILE. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SMOKE FROM AREA FIRES WILL CONTINUE TO MOVE OVER THE REGION THROUGH AT LEAST TUESDAY. ON WEDNESDAY...WINDS WILL COME OUT OF THE SOUTH...AND SHOULD PROVIDE A BRIEF RESPITE FROM THE SMOKE. A COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. DRY WEATHER WILL RETURN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.